Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 124, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 3, 2000, 7:15 PM EDT for Franklin County, Granville County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 2000, 7:15 PM EDT (23:15 UTC)
- Expired
- Jun 3, 2000, 8:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Franklin County, NC, Granville County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076
WUUS52 KRAH 032318
SVRRDU
NCC069-077-040000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT SAT JUN 3 2000
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GRANVILLE COUNTY IN NORTH CAROLINA
FRANKLIN COUNTY IN NORTH CAROLINA
* UNTIL 800 PM EDT
* AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES WEST OF STEM...OR ABOUT 8 MILES
NORTHWEST OF CREEDMOOR...MOVING SOUTHEAST AT 15 MPH. ANOTHER SEVERE
THUNDERSTORM WAS LOCATED JUST SOUTH OF KITTRELL OR ABOUT 12 MILES
NORTHWEST OF FRANKLINTON ALSO MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
CREEDMOOR AT 725 PM EDT
YOUNGSVILLE...FRANKLINTON AT 735 PM EDT
LOUISBURG AT 750 PM EDT
HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. IF YOU
ARE IN THE STORMS PATH...SEEK SHELTER INDOORS.
LAT...LON 3632 7881 3615 7887 3584 7825 3619 7802
3617 7842What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:20 PM EDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 3, 2:20 PM EDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EDT SAT JUN 3 2000
TOUGH FORECAST FOR SHORT-TERM. DIFFICULT TO PINPOINT ANY SIGNIFICANT
MECHANISM TO KEY ORGANIZED PRECIP ACROSS REGION DURING THE NEXT 24-
48 HOURS. GENERALLY FOLLOWED ETA/MESO-ETA SOLUTION WITH SLIGHT
ADJUSTMENTS.
AIRMASS ACROSS CENTRAL NC VERY UNSTABLE AT THIS TIME WITH LIFTED
INDICES AROUND -7/-8 AND SURFACE THETA-E MAX STRETCHING W-E ACROSS
REGION. SURFACE COLD FRONT APPEARS TO EXTEND ACROSS CENTRAL VA TO
SOUTH OF BECKLEY. MEANWHILE WEAK PERTURBATIONS NOTED ON WATER VAPOR
IMAGERY CROSSING TN VALLEY AT MID-DAY.
DPROG/DT ANALYSIS OF MODELS DEPICTS MOISTURE AXIS ORIGINALLY
SITUATED OVER SC/SRN NC TONIGHT IN EARLIER MODEL RUNS NOW PROJECTED
TO BE MORE OVER NC. THIS SEEMS PLAUSIBLE AS SURFACE BOUNDARY MAKING
NO HEAD WAY SOUTH AND SERIES OF WEAK PERTURBATIONS ALOFT PROGGED TO
TRACK ACROSS REGION OVERNIGHT. THUS EXPECT SHOWERS AND THUNDERSTORMS
TO BECOME NUMEROUS ACROSS THE SOUTHERN TWO-THIRDS OF CWA OVERNIGHT.
DUE TO WEAK FLOW ALOFT...EXPECT STORMS TO MOVE E-SE AT 20 KNOTS OR
LESS. WITH PRECIP WATER BETWEEN 1.5 AND 1.8 INCHES ACROSS
AREA...LOCALLY HEAVY RAINFALL LIKELY. INSPITE OF DROUGHT
CONDITIONS...COULD SEE SOME RUN-OFF PROBLEMS DUE TO SLOW MOVEMENT OF
STORMS AND ROCK-HARD TOP SOIL. EXPECT GREATEST COVERAGE OVER TRIAD
REGION INITIALLY BUT THEN FOCUS SHOULD SHIFT TO THE SE PIEDMONT/
WESTERN SANDHILLS TOWARD 00Z THEN TRANSLATE NEWD BY 04Z.
APPEARS MAIN THREAT FOR PRECIP SUN WILL BE OVER EASTERN FRINGES OF
CWA. WILL CONT MORNING SHOWERS OVER EASTERN HALF BUT EXPECT MOST OF
THE PRECIP TO BE CONFINED TO AREAS ALONG/E OF I-95 BY EARLY
AFTERNOON. REMAINDER OF THE FORECAST AREA SHOULD REMAIN
CLOUDY/MOSTLY CLOUDY. ANY THREAT OF SHOWERS APPEARS MINIMAL AT THIS
TIME. FAVOR HIGHS SUN ABOUT A CATEGORY COOLER THAN FAN MOS.
APPEARS NEXT DECENT SHOT OF PRECIP WILL OCCUR MONDAY NIGHT. S/W DIGS
ACROSS GREAT LAKES MON WITH VORT AXIS/ASSOCIATED SURFACE FRONT
SWINGING ACROSS REGION AFT 00Z/TUE. COULD SEE SCATTERED ACTIVITY MON
(ESPECIALLY SOUTH) AS ANOTHER WEAK VORT CENTER PROGGED TO CROSS
REGION.
FOR EXTENDED...WILL GO WITH DECREASING CLOUDS TUE AND DRY WED/THU
WITH SEASONAL TEMPS BY THU.
RDU 64/78/63/80 6613 GSO 63/77/63/79 6313
FAY 67/80/68/84 7613
.RAH...NONE.
WSSIn the hours before
Local storm report, Jun 3, 5:39 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
539 PM EDT SAT JUN 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0537 PM ARCHDALE NC 1.75 INCH HAIL
06/03/00 GUILFORDLocal storm report, Jun 3, 5:39 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT... FROM 6/3...COR COUNTY
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
539 PM EDT SAT JUN 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0537 PM ARCHDALE NC 1.75 INCH HAIL
06/03/00 RANDOLPHLocal storm report, Jun 3, 5:57 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
557 PM EDT SAT JUN 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM AUTREYVILLE NC 1.75 INCH HAIL
06/03/00 SAMPSON WSSLocal storm report, Jun 3, 6:31 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
631 PM EDT SAT JUN 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0631 PM 6 N OXFORD NC 1.00 INCH HAIL
06/03/00 GRANVILLE WSSLocal storm report, Jun 3, 6:39 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
639 PM EDT SAT JUN 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0639 PM OXFORD NC 1.75 INCH HAIL
06/03/00 GRANVILLE WSSLocal storm report, Jun 3, 7:09 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
709 PM EDT SAT JUN 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0709 PM KITTRELL NC 1.75 INCH HAIL
06/03/00 VANCE WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:45 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 45 min |
| Jun 3, 4:28 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 32 min |
| Jun 3, 4:31 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 29 min |
| Jun 3, 4:41 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 34 min |
| Jun 3, 4:47 PM EDT | Severe Thunderstorm Warning | RAH | Scotland | 28 min |
| Jun 3, 4:48 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 27 min |
| Jun 3, 4:55 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 35 min |
| Jun 3, 4:59 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 31 min |
| Jun 3, 5:02 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 43 min |
| Jun 3, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 30 min |
| Jun 3, 5:17 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 43 min |
| Jun 3, 5:28 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 47 min |
| Jun 3, 5:32 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 28 min |
| Jun 3, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 29 min |
| Jun 3, 5:47 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 43 min |
| Jun 3, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 36 min |
| Jun 3, 6:27 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 33 min |
| Jun 3, 6:28 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 32 min |
| Jun 3, 6:44 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 46 min |
| Jun 3, 6:52 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 23 min |
| Jun 3, 7:13 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 47 min |
| Jun 3, 7:34 PM EDT | Tornado Warning | RAH | Granville, Wake | 26 min |
| Jun 3, 7:56 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 49 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.